# SDR 2007FA0000484

- Difficulty date: May 25, 2007
- Submitted: May 25, 2007
- Operation: General aviation
- Aircraft: N7204P
- Make and model: Piper PA-24
- Aircraft serial: 242374
- Engine: Lyc O360*
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: MA45
- Condition: Worn
- Location: Engine
- Part time: 748 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

THE ACCELERATOR PUMP IN THE CARBURETOR FAILED.  INSPECTION SHOWED THAT THE PUMP HEAD GLAND HAD SHRUNK, SO THAT IT DID NOT PROVIDE A SEAL BETWEEN THE CARBURETOR BODY AND THE PUMP ITSELF.  THE RESULT WAS THAT ADVANCING THE THROTTLE DID NOT CAUSE FUEL TO BE SQUIRTED FROM THE PUMP EXIT ORIFICE.  REPLACEMENT OF THE PUMP RESOLVED THE PROBLEM.
